Backscattering coefficients of a half‐space anisotropic random medium by the multiple‐scattering theory

Jay K. Lee, Saba Mudaliar

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

This paper is intended to study the electromagnetic wave scattering from a half‐space anisotropic random medium. The ladder‐approximated Bethe‐Salpeter equation in conjunction with the nonlinearly approximated Dyson equation is used to derive the modified radiative transfer (MRT) equations for wave propagation in the half‐space random medium. The MRT equations are solved under a first‐order approximation. Backscattering coefficients are calculated and are compared with those obtained using the Born approximation. The first important thing noticed is that the propagation constants in the Born results are changed to effective propagation constants. Secondly, there are some additional terms contributing to backscattering enhancement, which is an important direct result of the MRT theory. Several numerical results are illustrated to compare the MRT and the Born results.

Original languageEnglish (US)
Pages (from-to)429-442
Number of pages14
JournalRadio Science
Volume23
Issue number3
DOIs
StatePublished - Jan 1 1988

ASJC Scopus subject areas

  • Condensed Matter Physics
  • Earth and Planetary Sciences(all)
  • Electrical and Electronic Engineering

Fingerprint Dive into the research topics of 'Backscattering coefficients of a half‐space anisotropic random medium by the multiple‐scattering theory'. Together they form a unique fingerprint.

  • Cite this